Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2007, 8:37 PM CDT for Howard County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 8:37 PM CDT (01:37 UTC)
- Expired
- Apr 3, 2007, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:47 PM CDT | HAIL 1 | 14 N Dierks, AR | |
| Apr 3, 8:58 PM CDT | HAIL 0.75 | 8 W Daisy, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 040137
SVRSHV
ARC061-040215-
/O.NEW.KSHV.SV.W.0067.070404T0137Z-070404T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 915 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTH OF DIERKS...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIERKS BY 910 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 915 PM CDT.
LAT...LON 3437 9395 3436 9424 3412 9408 3393 9404
3393 9381 3417 9383
$$
BUTTS1 follow-up statement
000
WWUS54 KSHV 040155
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT TUE APR 3 2007
ARC061-040215-
/O.CON.KSHV.SV.W.0067.000000T0000Z-070404T0215Z/
HOWARD AR-
853 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR HOWARD COUNTY...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTH OF DIERKS...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DIERKS BY 910 PM CDT...
QUARTER SIZED HAIL HAS BEEN REPORTED IN ATHENS WITH THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3437 9395 3436 9424 3412 9408 3393 9404
3393 9381 3417 9383
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:18 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 3, 6:18 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 618 PM CDT TUE APR 3 2007 .DISCUSSION... LINE OF THUNDERSTORMS FORMING FROM LIT-DFW WHICH WILL EVENTUALLY FILL IN ACROSS NORTHWEST PORTIONS OF CWA. HAVE UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 116 IN THIS AREA. 14 PREVIOUS DISCUSSIONS... NOT MUCH CHANGE IN THE FORECAST SCENARIO FOR TONIGHT. A VERY UNSTABLE ATMOSPHERE IS IN PLACE AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE FOUR STATE AREA TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP WAY AHEAD OF THE FRONT LATE THIS AFTERNOON IN CENTRAL LOUISIANA ALONG A SEA BREEZE FRONT. A FEW OF THESE COULD BECOME SEVERE. BUT THE MAIN SHOW WILL BE DURING THE EVENING AND LATE NIGHT HOURS...WHEN THUNDERSTORMS SHOULD DEVELOP ALONG THE COLD FRONT. THIS FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER THE COLD FRONT MOVES THROUGH...SEVERAL DAYS OF COOL AND DRY WEATHER ARE ON TAP FOR THE AREA. TEMPERATURES WILL FALL TO MORE SEASONAL...OR BELOW SEASONAL NORMALS. COOL AIR WILL CONTINUE TO FILTER INTO THE FOUR STATE AREA THROUGH SUNDAY. THE FORECAST FOR SATURDAY REMAINS DIFFICULT WITH PRECIPITATION EXPECTED BY THE GUIDANCE...BUT NOT A VERY CLEAR SCENARIO FOR PRECIPITATION INDICATED BY THE MODELS. WILL GO WITH LOW POPS FOR SATURDAY. && .AVIATION... MOST OF AREA IS NOW VFR THANKS TO LIFTING BASES RESPONDING TO DAYTIME HEATING. ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER CENTRAL LA MAY INCH NORTHWARD TOWARD I20 CORRIDOR THROUGH EVENING. COLD FRONT NEAR A SPRINGFIELD MO TO MINERAL WELLS TX AT 19Z WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. AS FRONT MOVES SOUTH CONVECTION WILL GRADUALLY DEVELOP WESTWARD INTO NE TX THROUGH THE EVENING. FRONT POSITION BY 06Z ROUGHLY FROM ELD TO GGG. STRONGER STORMS WILL OCCUR OVER AR AND NORTH CENTRAL LA. MVFR CIGS WILL LIKELY DEVELOP AHEAD OF THE FRONT AND BEGIN LIFTING BEHIND THE FRONT...WITH VFR CONDITIONS BY 12Z ALL TAF SITES EXCEPT LFK AND MAYBE MLU. VFR SHOULD RETURN TO LFK AND MLU BEFORE 18Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 58 70 48 66 / 50 0 0 0 MLU 59 69 45 66 / 60 0 0 0 DEQ 51 68 41 63 / 40 0 0 10 TXK 54 69 44 64 / 50 0 0 10 ELD 52 68 42 65 / 60 0 0 0 TYR 57 69 47 67 / 50 0 0 0 GGG 57 68 47 67 / 50 0 0 0 LFK 62 70 48 69 / 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/17
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST... DURING THE AFTERNOON AND EARLY EVENING. OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY MORNING. ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 03
In the hours before
Local storm report, Apr 3, 8:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL BROKEN BOW 34.03N 94.74W
04/03/2007 E0.88 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 44 min |
| Apr 3, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 29 min |
| Apr 3, 10:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.